Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An embedding theorem for certain spaces with an equidistant property


Author: Sam B. Nadler
Journal: Proc. Amer. Math. Soc. 59 (1976), 179-183
MSC: Primary 54E35
DOI: https://doi.org/10.1090/S0002-9939-1976-0410686-X
MathSciNet review: 0410686
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that certain metric spaces with the unique equidistant property can be topologically embedded in the real line. Several examples are given which show that the spaces considered are nontrivial, and which indicate that the technique of proof is necessary.


References [Enhancements On Off] (What's this?)

  • [1] Anthony D. Berard, Jr., Characterizations of metric spaces by the use of their midsets: Intervals, Fund. Math. 73 (1971/72), 1-7. MR 45 #4368. MR 0295300 (45:4368)
  • [2] A. D. Berard, Jr. and W. Nitka, A new definition of the circle by the use of bisectors, Fund. Math. 85 (1974), 49-55. MR 50 #8464. MR 0355991 (50:8464)
  • [3] W. Hurewicz and H. Wallman, Dimension theory, Princeton Univ. Press, Princeton, N.J., 1941. MR 3, 312. MR 0006493 (3:312b)
  • [4] K. Kuratowski, Sam B. Nadler, Jr. and G. S. Young, Continuous selections on locally compact separable metric spaces, Bull. Acad. Polon Sci. Ser. Sci. Math. Astronom. Phys. 18 (1970), 5-11. MR 41 #9221. MR 0264630 (41:9221)
  • [5] A. Lelek and W. Nitka, On convex metric spaces. I, Fund. Math. 49 (1960/61), 183-204. MR 23 #A2192. MR 0124882 (23:A2192)
  • [6] L. D. Loveland and J. E. Valentine, Characterizing a circle with the double midset property, Proc. Amer. Math. Soc. 53 (1975), 443-444. MR 0388242 (52:9079)
  • [7] -, Convex metric spaces with 0-dimensional midsets, Proc. Amer. Math. Soc. 37 (1973), 568-571. MR 46 #9915. MR 0310817 (46:9915)
  • [8] -, Generalized midset properties characterize geodesic circles and intervals (preprint).
  • [9] L. D. Loveland and S. G. Wayment, Characterizing a curve with the double midset property, Amer. Math. Monthly 81 (1974), 1003-1006. MR 0418059 (54:6103)
  • [10] Edwin W. Miller, On subsets of a continuous curve which lie on an arc of the continuous curve, Amer. J. Math. 54 (1932), 397-416. MR 1506905

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E35

Retrieve articles in all journals with MSC: 54E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0410686-X
Keywords: Dimension, locally compact, one-point compactification, separability, totally-disconnected
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society